Tamiflu causes nausea, nightmares in kids

Subscribe to Oneindia News

London, July 31 (ANI): A "high proportion" of British schoolchildren taking Tamiflu are reporting side effects such as nausea, insomnia and nightmares, researchers have said.he conclusion comes from two studies from experts at the Health Protection Agency (HPA), reports The Independent.

To reach the conclusion, the researchers gathered data from children at three schools in London and one in the South West who were given Tamiflu earlier this year after classmates became infected.

The researchers behind one study said that, although children may have attributed symptoms that were due to other illnesses to the use of Tamiflu, "this is unlikely to account for all the symptoms experienced".

Their research has been published in Eurosurveillance.

A total of 248 pupils took part in the study and were given Tamiflu prophylactically.

Compliance with prophylaxis was high, with 77 per cent of children taking the full course, the researchers said.

But they added: "Fifty-one per cent experienced symptoms such as feeling sick (31.2 per cent), headaches (24.3 per cent) and stomach ache (21.1 per cent).

Another study, which was published by Eurosurveillance, included 103 children. Of these, 85 took the drug prophylactically after a classmate was diagnosed with swine flu, with 45 experiencing one or more side-effect.

The most frequently reported side-effect was nausea (29 per cent), followed by stomach pain or cramps (20 per cent) and problems sleeping (12 per cent). Gastrointestinal side-effects - nausea, vomiting, diarrhoea, stomach pain/cramps - were reported by 40 per cent of the children.

Almost one in five (18 per cent) reported a "neuropsychiatric side effect", such as poor concentration, inability to think clearly, problems sleeping, feeling dazed or confused, bad dreams or nightmares and "behaving strangely". (ANI)

Please Wait while comments are loading...